Jump to content

CMK5496: 7 years on meds


CMK5496

Recommended Posts

Hi.  I'm a 45 year old woman totally addicted to psych meds. 

Several years ago I had a terrible depressive episode and ended up in the hospital for 4 days.  I was prescribed several medications, but two of them I have been taking ever since, Prestiq 50 mg and Seroquel 300 mg.  I have  recently made some changes in my life, eating a vegan diet, exercising more, and now feel ready to get over my addiction to these drugs.  I am not bipolar or schizophrenic, never had a manic episode, just severe depression which has come over me about 5 times in my life.  This last time I was so scared I told myself I could never go off of meds.  But I realize now that my doctor has never really asked me how I'm doing, or what my symptoms are or were.  Skipping dosages of Prestiq here and there has had no effect.  But skipping just one Seroquel leaves me shivering, anxious, sweaty, crying, and completely unable to sleep.  Anything that feels that bad when I skip one pill has got to have bad long term side effects.  I want to be free of all meds.  I also have my own business now and insurance has been a nightmare.  I'm having to spend over $300/month on meds. 

 

Anyway, I've stocked up on supplements, B complex, magnesium, fish oil, 5HTP, melatonin.  I'm ready to start my taper.  Wondering how many supplements to take, when, with my meds?  Is it possible to take too much?

 

Any guidance is appreciated

Prestiq 50 mg, Seroquel 300mg since 2000.  Haven't started tapering yet

Link to comment

Hi CMK,

 

Welcome to SA! We're so delighted you're here at the beginning of your tapering journey, not a quarter of the way down a hellish road of withdrawal. 

 

It's very sobering when you realise just what a hold these drugs have on us. When we notice, like you have, how even one skipped dose, or taking a dose later than usual has significant effects. I'm so glad to read you've been able to make such positive health changes ahead of your taper, you're off to a great start.

 

You've already added a signature, thanks so much, it really helps to know where you're at. When/if you start taking supplements (we suggest magnesium and fish oil) do add them into your signature.

 

SA suggests a taper at 10% of your last dose, then hold for 4 weeks and if you feel stable, reduce again by 10% etc.

 

Here are some links to discussions to get you started:

 

Why taper by 10% of my dosage?

 

Taking multiple psych drugs? Which drug to taper first?

 

Tips for tapering off Seroquel

 

Tips for tapering off Pristiq

 

It's also really important to take your dose, daily, at around the same time. Your brain likes stability, to be treated gently. The object is to gradually accommodate it to lower and lower dosages. Don't throw it off a cliff every day by skipping/alternating doses. Move it slowly down a ramp by gradually decreasing dosage by an amount it may hardly notice. A 10% reduction in dosage may be appropriate. Stay at that dosage for 4 weeks, then decrease again if appropriate -- by 10% of your last dose.

 

Please read this discussion of 5HTP before you consider taking this supplement. 

 

Let us know how you're getting on and do ask any questions!

 

xxxmollyn

 

 

 

Edited by MollyN
typo

 

Drug history

  • 20mg paxil in 2001 - 4 months use  
  • 20mg paxil in 2003 - 2 months use 
  • 20mg paxil in 2008 - 8 years continuous

Withdrawal history:

  • March 2014 - disastrous alternate day taper
  • Jan 2015 - 15mg to 10mg. Disaster
  • Sept 2015 -  10mg to 5mg. Disaster. Reinstated to 6mg. Relief
  • Oct 2015 - started slow 10% taper 
  • Oct 2016 - at 4mg- stop taking paxil (not recommended)

 

I'm not a medical professional. Seek advice from a knowledgeable medical practitioner.

Link to comment
  • ChessieCat changed the title to CMK5496: 7 years on meds
  • Moderator

Hi, CMK5496 and welcome from me too.

 

A couple of other points about supplements:  Yes, you can take too many; your system is very sensitized and some supplements might not agree with you.  

 

Add supplements one at a time, at a very low dose, to see how you tolerate each one.  You can always increase the dosage.  B-vitamins can be very activating (possibly making you anxious) during a taper so they might not be advised.  Single-ingredient vitamins are better than multiples; with a multiple, if something isn't working, there's no way to tell which ingredient it is.

 

As MollyN said, it's great you found your way here before your taper.  The links she provided will be very helpful.

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift back to Valium taper.  

Current dose as of Sept. 22, 2022: 3.5mg

Taper is 81% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy